An overdose of antibiotics: consequences, symptoms, treatment
Overdose with antibiotics – is often an accidental phenomenon, which is more exposed to younger children. This happens for various reasons and leads to very serious conditions that require medical care. Overdose adversely affects the health of people of all age groups and can even cause anaphylactic shock.
Causes of overdose
The main causes of poisoning antibiotics can be used to highlight a few:
- Incorrectly calculated therapeutic dose. This occurs when the weight of the patient is not exactly known and purpose is based on the approximate body weight of the patient;
- Self. Some people at the slightest ailments themselves are beginning to take antibiotics without consulting a doctor. In this case, they can correctly calculate the right amount of the active drug substance;
- Negligence in storage of drugs. The victims of these situations are children who can not safely pass bright and mysterious packages of medicines. Of particular danger are the antibiotics which are produced in the form of syrups and suspensions with alluring fruit flavors.
It is important to know how to distinguish poisoning by antibiotics from other types of intoxications and be able to provide emergency help!
General symptoms of poisoning by antibiotics
Symptoms of intoxication depend on which drug is what is the antibiotic groups were used in an excess amount. Common toxic reaction can begin the process of complications in the treatment of infectious diseases. In this case, the use of high doses of the drug leads to death of pathogenic microorganisms in large quantities. Due to this, the flow enters a large amount of toxins, which are substances decay bacteria. This bad work all organs and systems, but more to be affected are those where there is already disease.
Intoxication after antibiotics gives you the following unpleasant symptoms:
- Increasing the temperature to critical levels;
- Migraine, persistent chills, pain in the muscles and joints;
- Distressing nausea and uncontrollable vomiting;
- Loose stools, sometimes with mucus or specks of blood;
- Deviations from normal values in the blood pressure;
If the victim loses consciousness or he abruptly changes the color of the skin is a signal to call the ICU!
Harmful effects on the body of different groups of antibiotics
If overdose is caused by the sulfa drug, that affects the kidneys. The patient developed acute renal failure, which is manifested by decrease in urine output, up to complete her absence. While a person may experience lack of sense of thirst. Possible allergic reaction, and people of advanced age acute coronary artery disease or cerebral disturbed blood circulation.
When there is a poisoning Tetracycline or other drugs of this group, the person suffers greatly liver. Toxic liver injury is characterized by the development of hepatitis, and while there are such symptoms:
- Integuments acquire a yellowish tint;
- Victim concerned about severe itching of the skin;
- There are severe pain under the right ribs, pain may be paroxysmal or aching.
At poisoning with drugs of the aminoglycoside develops toxic otitis media, the symptoms of which are as follows:
- In the ears appears paroxysmal pain that is accompanied by unpleasant noise;
- Develops congestion in the ears;
- Reduced hearing.
Poisoning by aminoglycosides is a very rare occurrence in medical practice. These funds are designated mainly ophthalmologists, in the form of eye drops.
Overdose the group of penicillins or cephalosporins leads to nausea, vomiting and diarrhea. Intravenous administration of excessive doses of penicillin, the patient may begin having seizures. Also at excessive doses of penicillin possible lesions of the nervous system, they manifest encephalopathy, convulsions or mental disabilities.
Poisoning by chloramphenicol is characterized by impairment of the gastrointestinal tract and disruptions in breathing. In rare cases, after 7-12 hours, starts and congestive heart failure. All patients, after poisoning by chloramphenicol must be monitored by doctors for a long time as the oppression and repeated intoxication.
Fluoroquinolone poisoning has a negative effect on the heart and blood vessels. Possible renal failure, and severe liver, joints and tendons.
No matter what medication antibiotic group were caused by poisoning, a person needs urgent assistance or deliver in a medical facility.
Types of reactions during intoxication with antibiotics
Pathological reactions of the organism, which appear in overdose drugs antibacterial groups are divided into eight types:
- Toxic – customized for different types of antibiotics,the signs are the same as in other poisonings. Emergency therapy to prevent General intoxication of the organism;
- Liver damage – when used in excessive dose antibiotics jaundice. When antibiotic treatment is administered to patients with liver disease, it often leads to death;
- Dysfunction of krovoobrashseniya – there is a strong anemia that requires complex treatment;
- Allergic reactions – the most severe form of Allergy is anaphylactic shock. Here it is especially dangerous penicillin, which is gradually excreted from the body. If anaphylactic shock, death may be stated in a few minutes. Often, allergic reactions are minor – this skin rashes and rhinitis. In this case, a cancel and correct antibiotic treatment.
If a person, especially a child, in anamnesis there is an Allergy to something, you must inform the doctor!
- Kidney disease is a frequent pathology, if you already have diseases of the genitourinary system. About disorders in the kidneys can be judged by the analysis of urine protein and red blood cells increased. If treatment is not to stop, can cause severe urological diseases;
- Lesions of the stomach – when the wrong dosage of antibiotics it may cause inflammation of the gastric mucosa that is manifested by aching;
- Effects on the fetus in the prescription of antibiotics in the first half of pregnancy can disrupt the development of the fetus, which sometimes leads to abortion;
- Neurological complications – there are cases when after the reception of certain groups of antibiotics, the patient was amazed at the auditory nerve, leading to deafness. In addition, the antibacterial drug groups can cause damage to the optic nerve and retina of the eye.
Many antibiotics sold in drugstores without a prescription, but it is not necessary to risk your health and to appoint a treatment alone.
Protocol for treatment of poisoning
Stages of treatment of poisoning caused by drugs of antibacterial groups are as follows:
- To prevent the complete absorption of the antibiotic in the bloodstream, the victim give any sorbentsthat alternate with laxatives. Offer a lot of drinking, which contributes to the wrapping of the stomach – jelly, milk, jelly, starch and water. All antibiotics are readily soluble in water, therefore effective and enveloping means that contain fats.
This stage of treatment can be done only if person is fully conscious.
- Resorted to forced diuresis. This technique involves the introduction of a large volume of intravenous fluid, with the subsequent use of diuretics. As solutions of electrolytes are used and preparations that improve rheological properties of blood. They have a good effect on renal blood flow, it is necessary for effective therapy. This procedure for the speedy removal of toxins from the human body.
If diagnosed with kidney failure, the treatment will be different, as it is impossible to inject fluid. Intravenous fluids are prohibited and various heart diseases.
- According to the testimony can apply hemosorption, plasmapheresis, hemodialysis, peritoneal dialysis;
- Intoxication with antibiotics the subsequent treatment is carried out in accordance with the manifested symptoms. Be sure to prescribers for the normalization of the heart and other major organs in the body.
To assign all drugs, for the treatment of intoxications, should the attending physician. Intravenous manipulations are carried out only in the hospital, in order to avoid serious consequences!
Emergency care for poisoning by antibiotics in a child
Well you know what drug your young child instigated the poisoning. But often the kid caught with full health and it is unclear what he managed to swallow and in what quantity. It is very difficult to determine the degree of danger and the sequence of future actions.
If it is obvious that the intoxication provoked antibiotics should suppress my panic feelings to correct the situation fail. Algorithm of emergency help is:
- Call artificial vomiting on the tongue is slightly pressed with the fingers or with a spoon. This procedure can be performed only if the child in full consciousness;
- To give any adsorbent which is in the house, it can be APSCO, POLYSORB or conventional activated carbon. All drugs to be dissolved in water;
- Give plenty of clean water. The child must be compelled to drink, even if he doesn't want, and occasionally try to induce vomiting. Do the procedure until a doctor arrives.
After the ambulance the doctor will decide what to do next. Most likely, the child will need urgent hospitalization.
Waiting for the arrival of an ambulance, you should gather the necessary things and documents that you may need to stay in hospital.
Effects of overdose of antibiotics
Intoxicated with antibiotics, the effects are prettyfavorable, but only if properly given medical assistance. Sometimes the lesions of the liver or kidneys is still some time man will disturb residual effects that will disappear over time. With the defeat of the auditory nerve complete recovery of hearing occurs in half of the cases.
Symptoms, treatments and possible consequences in each case. This is determined by the amount ingested medicines, overall health and efficiency of medical care provided.